Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 99, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 8, 2018, 6:33 PM CDT for Amite County, Wilkinson County, Mississippi; East Feliciana Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 8, 2018, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties East Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1560 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660
WUUS54 KLIX 082333
SVRLIX
LAC037-MSC005-157-090000-
/O.NEW.KLIX.SV.W.0099.180808T2333Z-180809T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
633 PM CDT WED AUG 8 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Eastern East Feliciana Parish in southeastern Louisiana...
Southeastern Wilkinson County in southern Mississippi...
Southwestern Amite County in southern Mississippi...
* Until 700 PM CDT.
* At 633 PM CDT, a severe thunderstorm was located over Norwood, or
near Clinton, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clinton, Centreville, Gloster, Wilson, Norwood and Felps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3107 9078 3100 9082 3098 9085 3096 9085
3095 9086 3094 9086 3072 9098 3095 9120
3121 9106
TIME...MOT...LOC 2333Z 221DEG 5KT 3095 9106
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
860
WWUS54 KLIX 082351
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
651 PM CDT WED AUG 8 2018
LAC037-MSC005-157-090000-
/O.EXP.KLIX.SV.W.0099.000000T0000Z-180809T0000Z/
East Feliciana LA-Wilkinson MS-Amite MS-
651 PM CDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EAST FELICIANA
PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES WILL
EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3107 9078 3100 9082 3098 9085 3096 9085
3095 9086 3094 9086 3072 9098 3095 9120
3121 9106
TIME...MOT...LOC 2350Z 221DEG 5KT 3096 9105
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:13 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 4:13 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 413 PM CDT Wed Aug 8 2018 .SHORT TERM... A mid to upper level ridge centered over the south Atlantic coast and eastern Gulf coast is expected to persist through the end of the week. A more amplified pattern will continue to take shape with a mid/upper ridge building over the western Conus with falling heights across the eastern Conus going into Thursday and Friday. This will continue to suppress the deep layer ridge axis that has been over the central Gulf coast region. Isolated to scattered coverage of the showers and thunderstorms late this afternoon should become isolated during the early evening hours before mostly diminishing/dissipating by 10 pm. The main threat from the stronger storms will be gusty winds and locally heavy rainfall amounts that may cause localized street flooding. Similar coverage with generally scattered diurnal showers and thunderstorms are expected on Thursday then an increase with more numerous coverage of rainfall is expected on Friday as a weak low level frontal boundary approaches the region with a pooling of deep layer moisture to the south. This will be favorable for areas of heavy rainfall with some minor flooding possible. Most of the forecast area is outlooked in a marginal risk of excessive rainfall for Friday and Friday night. .LONG TERM... The amplified pattern over much of the Conus is expected to continue over the weekend with the sharp western ridge becoming elongated southwest to northeast as a shortwave trough moves into the Pacific Northwest and western Canada. This is expected to cause an upper trough with a low to develop over the Great Lakes to Ohio Valley region over the weekend into early next week. This should maintain at least a weakness over the interior Gulf south on Saturday, but then a deep layer ridge is expected to start to redevelop over the central Gulf coast region Sunday into early next week. Rain chances will remain elevated over the weekend, but then the ridging should start to bring rain chances down near to slightly below normal for this time of year by Monday or Tuesday. Temperatures should remain fairly close to the seasonal averages, but likely a bit lower on the higher rain coverage days and higher on the drier days. 22/TD && .AVIATION... VFR conditions will once again prevail through the entire forecast period at all of the terminals. However, there will be a threat of scattered thunderstorms through 02z this evening, and once again from 15z through 00z tomorrow. VCTS and PROB30 wording has been included to reflect this threat. If a thunderstorm passes near or over a terminal, a brief period, generally an hour or less, of reduced visibilities, lower ceilings, lightning strikes, and gusty winds can be expected. 32 .MARINE... High pressure will shift from the Southeast into the eastern Gulf of Mexico tonight and tomorrow. Winds will shift from a southeast to a southwest component as this occurs. Over the weekend, this surface high pressure system will become centered over the central GOMEX. There could also be an increase in the pressure gradient over the weekend as a front stalls over the Gulf South. Wind speeds should increase from 5 to 10 knots to 10 to 15 knots on Friday and then continue through the weekend. Seas should increase to 2 to 4 feet over the weekend. The high should move more over the coastal waters early next week and winds should fall below 10 knots. Seas should also decrease back to around 1 to 2 feet. Winds and seas could be locally higher for brief periods of time near any stronger thunderstorms that develop over the forecast period. 32 && .DECISION SUPPORT... DSS code: Green Deployed: None. Activation: None. Activities: None. Decision Support Services (DSS) Code Legend Green = No weather impacts that require action. Blue = Long-fused watch, warning, or advisory in effect or high visibility event. Yellow = Heightened impacts with short-fused watch, warning or advisory issuances; radar support. Orange = High Impacts; Slight to Moderate risk severe; nearby tropical events; HazMat or other large episodes. Red = Full engagement for Moderate risk of severe and/or direct tropical threats; Events of National Significance. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 92 72 90 / 20 30 20 60 BTR 74 91 74 90 / 20 50 20 60 ASD 73 92 74 91 / 10 40 20 50 MSY 77 91 77 90 / 20 40 20 60 GPT 76 90 76 90 / 20 30 20 50 PQL 74 92 74 92 / 20 30 20 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Aug 8, 11:01 AM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1101 AM CDT Wed Aug 8 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-090415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1101 AM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible this afternoon and into the early evening hours. A few storms may be strong and produce gusty winds, frequent lightning and torrential rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread scattered thunderstorms are expected Thursday through Sunday, with less coverage Monday and Tuesday. A few storms may be strong Thursday through Sunday with gusty winds, frequent lightning and torrential rainfall the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, Aug 8, 5:47 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
547 PM CDT WED AUG 8 2018
LAZ048-082315-
East Baton Rouge-
547 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN EAST BATON ROUGE
PARISH...
At 547 PM CDT, a strong thunderstorm was located over Brownfields, or
over Baker, moving north at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Slaughter, Pride, Merrydale, Brownfields
and Baton Rouge Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3071 9126 3071 9115 3070 9096 3047 9103
3048 9120 3052 9121 3052 9124 3070 9127
TIME...MOT...LOC 2247Z 183DEG 7KT 3056 9114
32Special weather statement, Aug 8, 6:29 PM CDT, 4 minutes before
Special Weather Statement National Weather Service New Orleans LA 629 PM CDT WED AUG 8 2018 LAZ036-MSZ068-069-090000- East Feliciana-Wilkinson-Amite- 629 PM CDT WED AUG 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST FELICIANA PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES... At 629 PM CDT, a strong thunderstorm was located over Norwood, or near Clinton, moving northeast at 5 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Clinton, Centreville, Wilson, Norwood and Felps. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3096 9084 3075 9102 3095 9120 3114 9107 TIME...MOT...LOC 2329Z 221DEG 5KT 3095 9107
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Aug 8, 5:47 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 28 min |
| Aug 8, 6:29 PM CDT | Special Weather Statement | LIX | East Feliciana | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.